MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1192040
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported per the clinical trial (b)(4): on (b)(6) 2023, the subject patient underwent an open exploratory relaparotomy-colostomy reversal procedure during which a phasix mesh was trimmed and implanted in onlay fashion using absorbable monofilament 2-0 pds sutures.A 3cm overlap in all directions was achieved.The subject patient was discharged from the hospital on (b)(6) 2023.On (b)(6) 2023, the patient was diagnosed with surgical site infection which required hospitalization.This adverse event has been assessed per clinician as possibly related to the study device and definitely related to the procedure.The adverse event has been assessed as recovering/resolving, moderate in severity and a sae (serious adverse event) but does not meet the definition of uade (unanticipated adverse device event).
 
Additional Manufacturer Narrative
As reported, post relaparotomy-colostomy reversal procedure with implant of phasix mesh the patient developed a surgical site infection.The clinician has assessed the patient¿s postoperative course of surgical site infection as possibly related to the study device and definitely related to the study procedure.Based on the information provided, no conclusion can be made.Review of the manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in january 2022.Infection is a known inherent risk of surgery and is listed in as a possible complication in the adverse reaction section of the instructions-for-use supplied with the device.Additionally, the warning section states, " if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device".Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key17078415
Report Number1213643-2023-00225
Device Sequence Number12330475
Product Code OOD
UDI-Device Identifier00801741107634
UDI-Public(01)00801741107634
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2023
Device Catalogue Number1192040
Device Lot NumberHUFX0235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2023
Initial Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexMale
Patient Weight135 KG